Alert archive / New Hampshire / Flood Watches in 2014

Flood Watch 2, NWS Boston/Norton, MA

January 29, 2014Cheshire County, Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this flood watch at Jan 29, 2014, 4:20 PM EST for Cheshire County, Hillsborough County, New Hampshire. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2014, 4:20 PM EST (21:20 UTC)
Expired
Jan 31, 2014, 4:00 PM EST
In force
48 hr
Issued by
NWS Boston/Norton, MA
Flood severity
None

Counties Cheshire County, NH, Hillsborough County, NH

The radar

The Boston radar (KBOX), 127 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939587897117136156175194Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1519 m above ground
0-6 km bulk shear
101 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WGUS61 KBOX 292120
FFABOX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
420 PM EST WED JAN 29 2014

...FLOOD WATCH FOR THE POTENTIAL OF FREEZE UP ICE JAM RELATED FLOODING
ON THE CONTOOCOOK RIVER...


NHZ011-015-300530-
/O.NEW.KBOX.FA.A.0002.140129T2120Z-140131T2100Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE
420 PM EST WED JAN 29 2014

...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF SOUTHERN NEW HAMPSHIRE... 
  INCLUDING THE FOLLOWING AREAS...CHESHIRE NH AND WESTERN AND 
  CENTRAL HILLSBOROUGH NH. 

* THROUGH FRIDAY AFTERNOON

* OFFICIALS FROM THE TOWN OF PETERBOROUGH AND THE CORPS OF
  ENGINEERS HAVE NOTED A RAPID INCREASE IN THE AMOUNT OF RIVER ICE
  WITHIN THE CONTOOCOOK RIVER. THIS HAS CAUSED CONSTRICTION OF
  WATER FLOWING THROUGH THE RIVER CHANNEL. TEMPERATURES ARE
  FORECAST TO REMAIN WELL BELOW FREEZING FOR TONIGHT THROUGH
  FRIDAY MORNING. AS A RESULT...ADDITIONAL RIVER ICE IS EXPECTED
  TO FORM WITHIN THE RIVER. THERE IS THE POSSIBILITY THAT THIS
  RAPID DEVELOPMENT OF RIVER ICE MAY PROMPT MINOR FLOODING ALONG
  THE CONTOOCOOK RIVER.

* THERE IS A CHANCE FOR FREEZE UP ICE JAMMING TO DEVELOP ON THE
  CONTOOCOOK RIVER DURING TONIGHT THROUGH FRIDAY. AS A RESULT...A
  FLOOD WATCH HAS BEEN ISSUED FOR THE CONTOOCOOK RIVER IN CHESHIRE
  AND HILLSBOROUGH COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

NMB
8 follow-up statements
619 
WGUS61 KBOX 300327
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
1027 PM EST WED JAN 29 2014

...FLOOD WATCH FOR THE POTENTIAL OF FREEZE UP ICE JAM RELATED
FLOODING ON THE CONTOOCOOK RIVER...

NHZ011-015-301130-
/O.CON.KBOX.FA.A.0002.000000T0000Z-140131T2100Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE
1027 PM EST WED JAN 29 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHERN NEW HAMPSHIRE...INCLUDING THE FOLLOWING 
  AREAS...CHESHIRE NH AND WESTERN AND CENTRAL HILLSBOROUGH NH. 

* THROUGH FRIDAY AFTERNOON

* OFFICIALS FROM THE TOWN OF PETERBOROUGH AND THE CORPS OF 
  ENGINEERS HAVE NOTED A RAPID INCREASE IN THE AMOUNT OF RIVER 
  ICE WITHIN THE CONTOOCOOK RIVER. THIS HAS CAUSED CONSTRICTION 
  OF WATER FLOWING THROUGH THE RIVER CHANNEL. TEMPERATURES ARE 
  FORECAST TO REMAIN WELL BELOW FREEZING FOR TONIGHT THROUGH 
  FRIDAY MORNING. AS A RESULT...ADDITIONAL RIVER ICE IS EXPECTED 
  TO FORM WITHIN THE RIVER. THERE IS THE POSSIBILITY THAT THIS 
  RAPID DEVELOPMENT OF RIVER ICE MAY PROMPT MINOR FLOODING ALONG 
  THE CONTOOCOOK RIVER. 

* THERE IS A CHANCE FOR FREEZE UP ICE JAMMING TO DEVELOP ON THE 
  CONTOOCOOK RIVER DURING TONIGHT THROUGH FRIDAY. AS A RESULT... 
  A FLOOD WATCH HAS BEEN ISSUED FOR THE CONTOOCOOK RIVER IN 
  CHESHIRE AND HILLSBOROUGH COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
752 
WGUS61 KBOX 300914
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
414 AM EST THU JAN 30 2014

...FLOOD WATCH FOR THE POTENTIAL OF FREEZE UP ICE JAM RELATED
FLOODING ON THE CONTOOCOOK RIVER...

NHZ011-015-301715-
/O.CON.KBOX.FA.A.0002.000000T0000Z-140131T2100Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE
414 AM EST THU JAN 30 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHERN NEW HAMPSHIRE...INCLUDING THE FOLLOWING 
  AREAS...CHESHIRE NH AND WESTERN AND CENTRAL HILLSBOROUGH NH. 

* THROUGH FRIDAY AFTERNOON

* OFFICIALS FROM THE TOWN OF PETERBOROUGH AND THE CORPS OF 
  ENGINEERS HAVE NOTED A RAPID INCREASE IN THE AMOUNT OF RIVER 
  ICE WITHIN THE CONTOOCOOK RIVER. THIS HAS CAUSED CONSTRICTION 
  OF WATER FLOWING THROUGH THE RIVER CHANNEL. TEMPERATURES ARE 
  FORECAST TO REMAIN WELL BELOW FREEZING FOR TONIGHT THROUGH 
  FRIDAY MORNING. AS A RESULT...ADDITIONAL RIVER ICE IS EXPECTED 
  TO FORM WITHIN THE RIVER. THERE IS THE POSSIBILITY THAT THIS 
  RAPID DEVELOPMENT OF RIVER ICE MAY PROMPT MINOR FLOODING ALONG 
  THE CONTOOCOOK RIVER. 

* THERE IS A CHANCE FOR FREEZE UP ICE JAMMING TO DEVELOP ON THE
  CONTOOCOOK RIVER DURING THROUGH FRIDAY. AS A RESULT... A FLOOD
  WATCH HAS BEEN ISSUED FOR THE CONTOOCOOK RIVER IN CHESHIRE AND
  HILLSBOROUGH COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
855 
WGUS61 KBOX 301618
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
1118 AM EST THU JAN 30 2014

...FLOOD WATCH FOR THE POTENTIAL OF FREEZE UP ICE JAM RELATED
FLOODING ON THE CONTOOCOOK RIVER...

NHZ011-015-310030-
/O.CON.KBOX.FA.A.0002.000000T0000Z-140131T2100Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE
1118 AM EST THU JAN 30 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHERN NEW HAMPSHIRE...INCLUDING THE FOLLOWING 
  AREAS...CHESHIRE NH AND WESTERN AND CENTRAL HILLSBOROUGH NH. 

* THROUGH FRIDAY AFTERNOON

* OFFICIALS FROM THE TOWN OF PETERBOROUGH AND THE CORPS OF 
  ENGINEERS HAVE NOTED A RAPID INCREASE IN THE AMOUNT OF RIVER 
  ICE WITHIN THE CONTOOCOOK RIVER. THIS HAS CAUSED CONSTRICTION 
  OF WATER FLOWING THROUGH THE RIVER CHANNEL. TEMPERATURES ARE 
  FORECAST TO REMAIN WELL BELOW FREEZING FOR TONIGHT THROUGH 
  FRIDAY MORNING. AS A RESULT...ADDITIONAL RIVER ICE IS EXPECTED 
  TO FORM WITHIN THE RIVER. THERE IS THE POSSIBILITY THAT THIS 
  RAPID DEVELOPMENT OF RIVER ICE MAY PROMPT MINOR FLOODING ALONG 
  THE CONTOOCOOK RIVER. 

* THERE IS A CHANCE FOR FREEZE UP ICE JAMMING TO DEVELOP ON THE
  CONTOOCOOK RIVER DURING THROUGH FRIDAY. AS A RESULT... A FLOOD
  WATCH REMAINS IN EFFECT FOR THE CONTOOCOOK RIVER IN CHESHIRE
  AND HILLSBOROUGH COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
GAF/NMB
536 
WGUS61 KBOX 302118
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EST THU JAN 30 2014

...FLOOD WATCH FOR THE POTENTIAL OF FREEZE UP ICE JAM RELATED
FLOODING ON THE CONTOOCOOK RIVER...

NHZ011-015-310530-
/O.CON.KBOX.FA.A.0002.000000T0000Z-140131T2100Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE
418 PM EST THU JAN 30 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHERN NEW HAMPSHIRE...INCLUDING THE FOLLOWING 
  AREAS...CHESHIRE NH AND WESTERN AND CENTRAL HILLSBOROUGH NH. 

* THROUGH FRIDAY AFTERNOON

* OFFICIALS FROM THE TOWN OF PETERBOROUGH AND THE CORPS OF 
  ENGINEERS HAVE NOTED A RAPID INCREASE IN THE AMOUNT OF RIVER 
  ICE WITHIN THE CONTOOCOOK RIVER. THIS HAS CAUSED CONSTRICTION 
  OF WATER FLOWING THROUGH THE RIVER CHANNEL. TEMPERATURES ARE 
  FORECAST TO REMAIN WELL BELOW FREEZING FOR TONIGHT THROUGH 
  FRIDAY MORNING. AS A RESULT...ADDITIONAL RIVER ICE IS EXPECTED 
  TO FORM WITHIN THE RIVER. THERE IS THE POSSIBILITY THAT THIS 
  RAPID DEVELOPMENT OF RIVER ICE MAY PROMPT MINOR FLOODING ALONG 
  THE CONTOOCOOK RIVER. 

* THERE IS A CHANCE FOR FREEZE UP ICE JAMMING TO DEVELOP ON THE 
  CONTOOCOOK RIVER DURING THROUGH FRIDAY. AS A RESULT... A FLOOD 
  WATCH REMAINS IN EFFECT FOR THE CONTOOCOOK RIVER IN CHESHIRE 
  AND HILLSBOROUGH COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
098 
WGUS61 KBOX 310315
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
1015 PM EST THU JAN 30 2014

...FLOOD WATCH FOR THE POTENTIAL OF FREEZE UP ICE JAM RELATED
FLOODING ON THE CONTOOCOOK RIVER...

NHZ011-015-311115-
/O.CON.KBOX.FA.A.0002.000000T0000Z-140131T2100Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE
1015 PM EST THU JAN 30 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHERN NEW HAMPSHIRE...INCLUDING THE FOLLOWING 
  AREAS...CHESHIRE NH AND WESTERN AND CENTRAL HILLSBOROUGH NH. 

* THROUGH FRIDAY AFTERNOON

* OFFICIALS FROM THE TOWN OF PETERBOROUGH AND THE CORPS OF 
  ENGINEERS HAVE NOTED A RAPID INCREASE IN THE AMOUNT OF RIVER 
  ICE WITHIN THE CONTOOCOOK RIVER. THIS HAS CAUSED CONSTRICTION 
  OF WATER FLOWING THROUGH THE RIVER CHANNEL. TEMPERATURES ARE 
  FORECAST TO REMAIN WELL BELOW FREEZING FOR TONIGHT THROUGH 
  FRIDAY MORNING. AS A RESULT...ADDITIONAL RIVER ICE IS EXPECTED 
  TO FORM WITHIN THE RIVER. THERE IS THE POSSIBILITY THAT THIS 
  RAPID DEVELOPMENT OF RIVER ICE MAY PROMPT MINOR FLOODING ALONG 
  THE CONTOOCOOK RIVER. 

* THERE IS A CHANCE FOR FREEZE UP ICE JAMMING TO DEVELOP ON THE 
  CONTOOCOOK RIVER DURING THROUGH FRIDAY. AS A RESULT... A FLOOD 
  WATCH REMAINS IN EFFECT FOR THE CONTOOCOOK RIVER IN CHESHIRE 
  AND HILLSBOROUGH COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
495 
WGUS61 KBOX 310856
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
356 AM EST FRI JAN 31 2014

...FLOOD WATCH FOR THE POTENTIAL OF FREEZE UP ICE JAM RELATED
FLOODING ON THE CONTOOCOOK RIVER...

NHZ011-015-311700-
/O.CON.KBOX.FA.A.0002.000000T0000Z-140131T2100Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE
356 AM EST FRI JAN 31 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHERN NEW HAMPSHIRE...INCLUDING THE FOLLOWING 
  AREAS...CHESHIRE NH AND WESTERN AND CENTRAL HILLSBOROUGH NH. 

* THROUGH THIS AFTERNOON

* OFFICIALS FROM THE TOWN OF PETERBOROUGH AND THE CORPS OF 
  ENGINEERS HAVE NOTED A RAPID INCREASE IN THE AMOUNT OF RIVER 
  ICE WITHIN THE CONTOOCOOK RIVER. THIS HAS CAUSED CONSTRICTION 
  OF WATER FLOWING THROUGH THE RIVER CHANNEL. TEMPERATURES ARE 
  FORECAST TO REMAIN WELL BELOW FREEZING FOR TONIGHT THROUGH 
  FRIDAY MORNING. AS A RESULT...ADDITIONAL RIVER ICE IS EXPECTED 
  TO FORM WITHIN THE RIVER. THERE IS THE POSSIBILITY THAT THIS 
  RAPID DEVELOPMENT OF RIVER ICE MAY PROMPT MINOR FLOODING ALONG 
  THE CONTOOCOOK RIVER. 

* THERE IS A CHANCE FOR FREEZE UP ICE JAMMING TO DEVELOP ON THE 
  CONTOOCOOK RIVER DURING THROUGH FRIDAY. AS A RESULT... A FLOOD 
  WATCH REMAINS IN EFFECT FOR THE CONTOOCOOK RIVER IN CHESHIRE 
  AND HILLSBOROUGH COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
670 
WGUS61 KBOX 311315
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
815 AM EST FRI JAN 31 2014

...FLOOD WATCH FOR THE POTENTIAL OF FREEZE UP ICE JAM RELATED
FLOODING ON THE CONTOOCOOK RIVER...

NHZ011-015-312100-
/O.CON.KBOX.FA.A.0002.000000T0000Z-140131T2100Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE
815 AM EST FRI JAN 31 2014

...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHERN NEW HAMPSHIRE...INCLUDING THE FOLLOWING 
  AREAS...CHESHIRE NH AND WESTERN AND CENTRAL HILLSBOROUGH NH. 

* UNTIL 4 PM EST THIS AFTERNOON

* OFFICIALS FROM THE TOWN OF PETERBOROUGH AND THE CORPS OF
  ENGINEERS NOTED A RAPID INCREASE IN THE AMOUNT OF RIVER ICE
  WITHIN THE CONTOOCOOK RIVER DURING THE PRECEDING FEW DAYS. THIS
  HAS CAUSED CONSTRICTION OF WATER FLOWING THROUGH PORTIONS OF THE
  RIVER CHANNEL. THE CONTOOCOOK RIVER IS BEING MONITORED FOR THE
  POTENTIAL OF MINOR FREEZE UP ICE JAM RELATED FLOODING.

* THERE IS A CHANCE FOR FREEZE UP ICE JAM FLOODING TO DEVELOP ON
  THE CONTOOCOOK RIVER INTO TODAY. AS A RESULT... A FLOOD WATCH
  REMAINS IN EFFECT FOR THE CONTOOCOOK RIVER IN CHESHIRE AND
  HILLSBOROUGH COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
006 
WGUS61 KBOX 312118
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EST FRI JAN 31 2014


NHZ011-015-312230-
/O.EXP.KBOX.FA.A.0002.000000T0000Z-140131T2100Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE
418 PM EST FRI JAN 31 2014

...FLOOD WATCH HAS EXPIRED...

WHILE ADDITIONAL RIVER ICE HAS DEVELOPED ALONG THE UPPER CONTOOCOOK
RIVER OVER THE PAST 2 DAYS...FREEZE UP ICE JAM RELATED FLOODING
HAS NOT EVOLVED. INTO THIS WEEKEND MINOR BASEMENT FLOODING MAY
OCCUR FROM RIVER ICE BUILDUP ALONG LOWER NUBANUSIT BROOK.

TEMPERATURES DURING THIS WEEKEND WILL DROP BELOW FREEZING AT
NIGHT...BUT RISE ABOVE FREEZING DURING THE DAY. THESE
COMPARATIVELY MILD TEMPERATURES MAY BRING ADDITIONAL RIVER ICE...BUT
AT A SLOWER PACE. THEREFORE THE IMMINENT THREAT OF A FREEZE UP ICE
JAM HAS LIKELY ABATED...AND THE FLOOD WATCH IS BEING ALLOWED TO
EXPIRE.

DUE TO THE ABUNDANCE OF ICE ON PORTIONS OF THE CONTOOCOOK
RIVER...THIS WILL BE A RIVER THAT WILL NEED TO BE MONITORED OVER
THE COURSE OF THE WINTER. IF YOU EXPERIENCE ICE JAM FLOODING IN
YOUR AREA...PLEASE AVOID THE IMPACTED AREA AND CONTACT LOCAL
OFFICIALS.

$$

NMB

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flood watch went out at Jan 29, 3:42 PM EST, 38 minutes earlier.

Area forecast discussion, Jan 29, 3:42 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
342 PM EST WED JAN 29 2014

.SYNOPSIS...
HIGH PRESSURE WILL BRING DRY WEATHER THROUGH THURSDAY. A WEAK
COLD FRONT BRINGS SNOW SHOWERS ON FRIDAY. LOW PRESSURE MOVING
THROUGH THE GREAT LAKES WILL DRAW MILDER TEMPERATURES INTO NEW
ENGLAND OVER THE WEEKEND...ALONG WITH A CHANCE FOR A WINTRY MIX.
DRY BUT CHILLY WEATHER RETURNS INTO EARLY NEXT WEEK...FOLLOWED BY
A POTENTIAL MIDWEEK STORM.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LARGE HIGH PRESSURE WILL BUILD ACROSS THE EASTERN UNITED STATES
TONIGHT.  THIS WILL RESULT IN CLEAR SKIES AND VERY COLD
TEMPERATURES.  WESTERLY WINDS WILL GRADUALLY DIMINISH THIS
EVENING...EXCEPT ALONG PORTIONS OF THE COAST WHERE THEY WILL REMAIN
GUSTY THROUGH AT LEAST THE FIRST PART OF THE NIGHT.

LOW TEMPS WILL LIKELY BOTTOM OUT CLOSE TO ZERO ACROSS THE NORMALLY
COLDEST OUTLYING AREAS OF SOUTHWEST NH/NORTHWEST MA...TO THE LOWER
TO MIDDLE TEENS ALONG PORTIONS OF THE COASTAL PLAIN.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THURSDAY...

HIGH PRESSURE IN CONTROL WILL RESULT IN A SUNNY BUT COLD DAY.
MODERATING MID LEVEL TEMPS SHOULD ALLOW AFTERNOON HIGHS
TO RECOVER WELL UP INTO THE 20S...TO AROUND 30.  WINDS WILL BE
RATHER LIGHT...SO NOT EXPECTING MUCH OF A WIND CHILL FACTOR.

THURSDAY NIGHT...

AS THE HIGH PRESSURE SYSTEM MOVES OFF THE COAST WILL SEE A RETURN
SOUTHWEST FLOW OF MILDER AIR WORK INTO THE REGION.  SHOULD SEE A
FAIR AMOUNT OF MID/HIGH LEVEL CLOUDINESS OVERSPREAD THE REGION BASED
ON MODEL CROSS SECTIONS...BUT DRY WEATHER WILL PREVAIL.

LOW TEMPS WILL MAINLY BE IN THE TEENS...WITH SOME 20S ALONG PORTIONS
OF THE COAST.  IN FACT...SOUTHWEST FLOW WILL PROBABLY RESULT IN LOW
TEMPS OCCURRING DURING THE FIRST PART OF THE NIGHT WITH RISING TEMPS
THEREAFTER.  TEMPS WILL LIKELY RISE ABOVE FREEZING ACROSS THE CAPE
AND ISLANDS BY DAYBREAK...WITH SOUTHWEST WINDS RESULTING IN AN
INCREASING MARINE INFLUENCE.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
* HIGHLIGHTS...

- ARCTIC COLD FRONT SWINGS ACROSS THE REGION FRIDAY
- A STORM IS EXPECTED FOR THE WEEKEND...EXACT OUTCOMES UNCERTAIN
- COLD AND DRY FOR THE BEGINNING OF NEXT WEEK
- ANOTHER STORM POSSIBLE BY MIDWEEK

OVERVIEW AND MODEL PREFERENCES...
29/12Z MODEL GUIDANCE SUITE CONTINUES TO SHOW GOOD AGREEMENT IN
THE SYNOPTIC PATTERN...BUT STRUGGLE WITH TIMING AND AMPLITUDE OF
SMALLER SCALE FEATURES FOR THE WEEKEND AND EARLY NEXT WEEK. A
SPLIT FLOW REGIME IN THE W CULMINATING IN CONFLUENT FAST ZONAL
FLOW ACROSS THE NORTHEAST WILL BE THE DEFINING PATTERN THROUGHOUT.
THE DIFFICULTY WITH ANY SHORTWAVES LIKELY STEMS FROM TIMING ISSUES
IN THE FAST FLOW. GIVEN THE GENERAL AGREEMENT...WILL CONTINUE WITH
A CONSENSUS BLEND OF GUIDANCE AS A BASELINE. ONE NOTE HERE...A
RECENT SHIFT IN THE HUDSON BAY VORTEX A BIT FURTHER S AND E THAN
PREVIOUS RUNS HAS LED TO A SHIFT IN THE GENERAL STORM TRACK FOR
EARLY NEXT WEEK. WILL NEED TO WATCH THIS TREND CLOSELY AS A
SLIGHTLY COLDER AND SOUTHERLY STORM TRACK FOR NEW ENGLAND.

DETAILS...

FRI...
WEAKENING COLD FRONT WILL SLIDE OUT OF QUEBEC INTO CENTRAL NEW
ENGLAND...STALLING AND WASHING OUT AS IT ORIENTS ITSELF WITH THE
STEERING FLOW. AM NOTING A BROAD VEERING WIND PROFILE AHEAD OF
THIS FRONT SUGGESTING BROAD WARM ADVECTION. THEREFORE..WITH
STALLED FRONTAL BOUNDARY UPSTREAM AND WEAK ISENTROPIC LIFT
APPARENT...MAY SEE SOME DAYTIME -SHSN DEVELOP ACROSS THE REGION
/POSSIBLY MIXING WITH -RA CLOSER TO THE S COAST/. ANY ACCUMS WOULD
BE LIGHT AS THERE WILL BE A FAIRLY GOOD DWPT DEPRESSION TO
OVERCOME AND OVERALL COLUMN MOISTURE IS RELATIVELY LOW. TEMPS
NEAR SEASONAL.

SAT AND SUN...
SHORTWAVE SLIDING THROUGH THE FAST FLOW WILL YIELD LOW PRES
CENTER RIDING ALONG THE STALLED FRONTAL BOUNDARY TO THE...LIFTING
THE FRONT AS A WARM FRONT BY LATE SAT AFTERNOON. THE COMBINATION
OF INCREASING MOISTURE AND BETTER MID LVL F-GEN FOR LIFT WILL
YIELD A BETTER CHANCE FOR PRECIP ACROSS WRN AND NRN PORTIONS OF
THE FORECAST AREA DURING THE AFTERNOON AND EVENING...FOLLOWED WITH
MORE WIDESPREAD PRECIP WITH THE COLD FROPA SUN. THE KEY WILL BE
P-TYPE...CONTINUE TO NOTE THAT OVERRUNING WARM AIR WITH H92 TEMPS
REACHING +2C ACROSS MUCH OF THE SRN HALF OF THE REGION BY SAT
EVENING BUT NEAR FREEZING SFC TEMPS HOLDS FAST. NOT A CLEAR CUT
COLD AIR DAMMING SIGNATURE HERE...BUT IT IS LIKELY MID LVL WARM
ADVECTION WILL FAR OUTPACE THE SFC TEMPS. THIS WOULD BE ESPECIALLY
TRUE IF ANY LIGHT SNOWS FALL INITIALLY. NOT OUT OUT THE QUESTION
THAT SOME SNOWS COULD CHANGE TO A PERIOD OF FREEZING RAIN THEN
POSSIBLY TO ALL RAIN JUST BEFORE THE COLD FRONTAL PASSAGE. ACCUMS
WOULD BE LIGHT...SNOWS GENERALLY AN INCH OR LESS WITH ICE ACCUMS
GENERALLY A TENTH OR LESS. WILL NEED TO WATCH THIS...AS IT WILL
ALSO DEPEND ON HOW CLOSE THE FRONT IS TO SRN NEW ENGLAND
INITIALLY...AS MANY LOCATIONS COULD REMAIN DRY DESPITE THE
CONTINUED WARM ADVECTION ALOFT. TEMPS NEAR TO SLIGHTLY ABOVE
NORMAL...ESPECIALLY SUN AHEAD OF THE COLD FRONT WHEN WARM
ADVECTION IS MAXIMIZED.

MON INTO TUE...
WITH THE STORM TRACK NOW SHIFTED FURTHER S THAN PREVIOUS
RUNS...NOTE THAT NOSE OF 1030+ HPA HIGH PRES WILL BE SLIDING INTO
THE REGION AND SUPPRESSING A SECONDARY LOW PRES WELL TO THE S
DURING THE PERIOD. WILL HAVE TO WATCH THIS STORM TRACK...BUT FOR
NOW IT LOOKS LIKE MAINLY DRY WX WILL PREVAIL. H85 TEMPS NEAR -8C
SUGGEST THAT TEMPERATURES SHOULD REMAIN NEAR SEASONAL NORMS.

MID WEEK...
WILL CONTINUE TO MONITOR STRONG LOW PRES CENTER COINCIDENT WITH
SHARPENING ARCTIC WAVE WITH CONNECTED TO THE HUDSON BAY VORTEX.
GIVEN THE DEEPENING OF THIS WAVE...THE TRACK OF THIS SYSTEM IS
GRADUALLY SLIDING TO THE E EACH RUN...NOW SUGGESTING A PASSAGE
SOMEWHERE IN THE VICINITY OF NEW ENGLAND RATHER THAN TO THE NW.
HOWEVER...THE KEY WILL BE PHASING OF THE NRN AND SRN STREAM WAVES.
CURRENT PROJECTIONS SUGGEST THE POSSIBILITY OF A WINTRY MIX...BUT
GIVEN ALL THE PLAYERS HAVE YET TO BE SAMPLED BY AN AREA WITH A
HIGHER RES OBSERVATION NETWORK THERE MAY BE FURTHER ADJUSTMENTS TO
COME.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT-TERM /THROUGH THURSDAY NIGHT/...

TONIGHT...HIGH CONFIDENCE IN VFR CONDITIONS.  WESTERLY
WIND GUSTS OF 25 KNOTS EXPECTED FOR THE FIRST PART OF THE NIGHT
ALONG THE COAST.

THURSDAY...HIGH CONFIDENCE IN VFR CONDITIONS.

THURSDAY NIGHT...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS.  LOW
PROBABILITY OF MARGINAL MVFR CIGS LATE ALONG THE SOUTHEAST NEW
ENGLAND COAST.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF.

OUTLOOK...FRIDAY THROUGH MONDAY...

FRI AND FRI NIGHT...HIGH CONFIDENCE.
MAINLY VFR. A FEW SPOTS OF LOCALIZED MVFR IN SOME LIGHT -SHSN/SHRA
ESPECIALLY ACROSS THE NW.

SAT AND SUN...MODERATE CONFIDENCE.
MAINLY VFR TO START SAT...THEN PERIODS OF A WINTRY MIX
POSSIBLE...ONCE AGAIN MAINLY FOCUSED IN THE NORTH AND WEST SAT
INTO SAT NIGHT. SHOWERS MOVING WEST TO EAST ON SUN. PERIODS OF
MVFR/IFR POSSIBLE IN ANY PRECIPITATION.

MON...HIGH CONFIDENCE.
MAINLY VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT-TERM /THROUGH THURSDAY NIGHT/...HIGH CONFIDENCE

EXPECT INCREASING W WINDS THIS EVENING AS LOW PRESSURE HEADS FARTHER
OUT TO SEA AND REINFORCING SURGE OF COLDER AIR ARRIVES. SCA REMAINS
POSTED FOR ALL WATERS. ADDED BOS HARBOR AND NARRAGANSETT BAY FOR
PERIOD OF 25KT WINDS THIS EVENING.

AREAS OF LIGHT FREEZING SPRAY EXPECTED TONIGHT...ESPECIALLY ON
OUTER WATERS.  LOW RISK FOR A TOUCH OF MODERATE FREEZING SPRAY...BUT
APPEARS TO SHORT-LIVED FOR ANY ADVISORIES.

THURSDAY AND THURSDAY NIGHT...QUIET WEATHER AS HIGH PRESSURE BUILDS
OVER THE WATERS.  LEFT OVER SCA SEAS ACROSS THE OUTER-WATERS WILL
DIMINISH BY THURSDAY AFTERNOON.  OTHERWISE...WINDS/SEAS WILL BE
BELOW SCA THRESHOLDS OVER THIS TIME.

OUTLOOK...FRIDAY THROUGH MONDAY...

FRI...MODERATE CONFIDENCE.
SMALL CRAFT CONDITIONS LIKELY DURING THE DAY AS W WINDS AND
OFFSHORE SWELL SUBSIDE. ADVISORY CONDITIONS END BY EVENING.

FRI NIGHT INTO SAT NIGHT...HIGH CONFIDENCE.
AS HIGH PRESSURE SETTLES OFFSHORE S WINDS AND SEAS WILL SUBSIDE
SUCH THAT A PERIOD OF MAINLY QUIET BOATING WEATHER IS EXPECTED.
ONLY CAVEAT WILL BE SOME OCCASIONAL SHOWERS SAT NIGHT.

SUN INTO SUN NIGHT...MODERATE CONFIDENCE.
A COLD FRONT CROSSES THE WATERS SUN WITH W WINDS INCREASING TO
25-30 KT AT TIMES AND SWELLS BUILDING...INITIALLY ON THE SRN
WATERS THEN THE WATERS AS WELL. SMALL CRAFT ADVISORIES ARE LIKELY
TO LINGER INTO THE NIGHT.

MON...HIGH CONFIDENCE.
HIGH PRES ONCE AGAIN SETTLES OVER THE WATERS WITH QUIET BOATING
WEATHER EXPECTED TO PREVAIL.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST THURSDAY FOR ANZ231>234-
     251.
     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 AM EST
     THURSDAY FOR ANZ230-236.
     SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR ANZ235-237.
     SMALL CRAFT ADVISORY UNTIL 1 PM EST THURSDAY FOR ANZ250-
     254>256.

&&

SYNOPSIS...FRANK/DOODY
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...DOODY
AVIATION...FRANK/DOODY
MARINE...FRANK/DOODY
Hazardous weather outlook, Jan 29, 3:40 PM EST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
340 PM EST WED JAN 29 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-302045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
340 PM EST WED JAN 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOW CONFIDENCE...A PERIOD OF SLEET AND FREEZING RAIN IS POSSIBLE
FOR LATE SATURDAY INTO SATURDAY NIGHT ACROSS PORTIONS OF NORTHERN
CONNECTICUT...WESTERN AND CENTRAL MASSACHUSETTS...AND SOUTHERN NEW
HAMPSHIRE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-302045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
340 PM EST WED JAN 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

Nearby

Flood Watches in New Hampshire, 2014Every flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.